MAUDE Adverse Event Report: CHANNEL MEDSYSTEMS, INC. CERENE CRYOTHERAPY DEVICE; ENDOMETRIAL ABLATION DEVICE

CHANNEL MEDSYSTEMS, INC. CERENE CRYOTHERAPY DEVICE; ENDOMETRIAL ABLATION DEVICE
Model Number FGS-7000
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Uterine Perforation (2121)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Physician stated that he did not believe the perforation was device-related, and that perforation is a known complication of endometrial ablation.A follow-up report will be filed when the device is returned and the investigation can be completed.
 
Event or Problem Description
A patient with a uterine sound length of 8.5 cm and uterine cavity length of 4.5 cm was treated with the cerene cryotherapy device.The device was inserted into the patient, after which the doctor set the device to the cavity length and confirmed placement of the device at the fundus.After attempting to inflate, the device displayed "possible perforation." the device was removed, and the physician decided to use a second device with the same lot number.Upon insertion, the physician noted that the device passed far enough that the sheath marking showing at the external os was 12 cm.The physician removed the device and performed hysteroscopy.Cavity visualization was not achieved, as the physician was unable to maintain fluid pressure, indicating a perforation.The patient was kept for observation for a few hours post-procedure and sent home with antibiotics expectantly.Follow-up with the patient at home several hours later indicated that she was doing fine.The patient returned to the office four days later and was reported to be doing fine.
 
Additional Manufacturer Narrative
Based on the details in the complaint report and analysis of the returned device, the root cause of the "possible perforation" fault appears to have been the device correctly detecting a uterine perforation, which is a known complication of endometrial ablation.

Brand Name
CERENE CRYOTHERAPY DEVICE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
CHANNEL MEDSYSTEMS, INC.
2919 7th street
berkeley CA 94710
Manufacturer (Section G)
CHANNEL MEDSYSTEMS, INC.
2919 7th street
berkeley CA 94710
Manufacturer Contact
kathleen gallo
2919 7th street
berkeley, CA 94710
5103389301
MDR Report Key20242207
Report Number3012018285-2024-00021
Device Sequence Number8043303
Product Code MNB
UDI-Device Identifier00850008595035
UDI-Public(01)00850008595035(17)241218(10)104808353
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P180032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2024
Device Model NumberFGS-7000
Device Lot Number104808353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale